zbMATH — the first resource for mathematics

Solutions of Hammerstein integral equations via a variational principle. (English) Zbl 1060.45006
The authors study solutions of the Hammerstein equation \[ u(x)= \int_\Omega k(x,y)f \bigl(y,u(y)\bigr)\,dy \] as critical points of the corresponding energy functional on a suitable Hilbert space. The main tool is a new variational principle of B. Ricceri [J. Comput. Appl. Math. 113, No. 1–2, 401–410 (2000; Zbl 0946.49001)] which also applies to kernel functions \(k\) of changing sign. The abstract result is illustrated by means of an application to the polyharmonic equation \((-\Delta)^mu(x)= f(x,u(x))\).

45G10 Other nonlinear integral equations
47H30 Particular nonlinear operators (superposition, Hammerstein, Nemytskiĭ, Uryson, etc.)
49J22 Optimal control problems with integral equations (existence) (MSC2000)
47J30 Variational methods involving nonlinear operators
58E05 Abstract critical point theory (Morse theory, Lyusternik-Shnirel’man theory, etc.) in infinite-dimensional spaces
Full Text: DOI
[1] H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces , SIAM Rev. 18 (1976), 620-709. JSTOR: · Zbl 0345.47044 · doi:10.1137/1018114 · links.jstor.org
[2] G. Anello and G. Cordaro, An existence and localization theorem for the solutions of a Dirichlet problem , Ann. Polon. Math., · Zbl 1273.35110 · doi:10.4064/ap83-2-2
[3] K. C. Chang, Infinite dimensional Morse theory and multiple solution problems , Birkhäuser, Boston, 1993. · Zbl 0779.58005
[4] H. Grunau and G. Sweers, Positivity for equations involving polyharmonic operators with Dirichlet boundary conditions , Math. Ann. 307 (1997), 589-626. · Zbl 0892.35031 · doi:10.1007/s002080050052
[5] H. Hofer, A geometric description of the neighbourhood of a critical point given by the mountain-pass theorem , J. London Math. Soc. 31 (1985), 566-570. · Zbl 0573.58007 · doi:10.1112/jlms/s2-31.3.566
[6] V. Kozlov, V. Maz’ya and J. Rossmann, Elliptic boundary value problems in domain with point singularities , Math. Surveys Monographs 52 , Amer. Math. Soc., Providence, 1997. · Zbl 0947.35004
[7] M.A. Krasnoselskiĭ, Topological methods in the theory of non-linear integral equations , Gosudarstv. Izdat. Tehn.-Teor. Lit., Moscow, 1956. (Russian)
[8] ——–, Positive solutions of operator equations , Gosudarstv. Izdat. Fiz.-Mat. Lit., Moscow, 1962. (Russian) · Zbl 0121.10603
[9] V. Moroz, On the Morse critical groups for indefinite sublinear elliptic problems , Nonlinear Anal. Theory Methods 52 (2003), 1441-1453. · Zbl 1087.35040 · doi:10.1016/S0362-546X(02)00174-8
[10] V. Moroz and P. Zabreiko, On the Hammerstein equations with natural growth conditions , Z. Anal. Anwendungen 18 (1999), 625-638. · Zbl 0942.45003 · doi:10.4171/ZAA/902 · eudml:48495
[11] P. H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations , CBMS Regional Conf. Ser. in Math, 65 Amer. Math. Soc., Providence, 1986. · Zbl 0609.58002
[12] B. Ricceri, A general variational principle and some of its applications , J. Comput. Appl. Math. 113 (2000), 401-410. · Zbl 0946.49001 · doi:10.1016/S0377-0427(99)00269-1
[13] E.H. Spanier, Algebraic topology , McGraw-Hill Book Co., New York, 1966. · Zbl 0145.43303
[14] P. Zabreiko, On the theory of Integral Operators , Thesis, Voronej State University, 1968. (Russian)
[15] P. Zabreiko and A. Povolotskii, On the theory of Hammerstein equations , Ukrain. Mat. Zh. 22 (1970), 150-162. (Russian)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.